Alert archive / Maine / Beach Hazards Statements in 2020
Beach Hazards Statement 23, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Aug 13, 2020, 3:24 PM EDT for Hancock County, Washington County, Maine. It took effect at Aug 14, 2020, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2020, 3:24 PM EDT (19:24 UTC)
- In effect from
- Aug 14, 2020, 8:00 AM EDT
- Expired
- Aug 14, 2020, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1701 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
865 WHUS41 KCAR 131924 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 324 PM EDT Thu Aug 13 2020 MEZ029-030-140330- /O.NEW.KCAR.BH.S.0023.200814T1200Z-200815T0000Z/ Coastal Hancock-Coastal Washington- 324 PM EDT Thu Aug 13 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...The warm air temperatures in the upper 70s and low 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Friday morning through Friday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
4 follow-up statements
101 WHUS41 KCAR 140139 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 939 PM EDT Thu Aug 13 2020 MEZ029-030-141200- /O.CON.KCAR.BH.S.0023.200814T1200Z-200815T0000Z/ Coastal Hancock-Coastal Washington- 939 PM EDT Thu Aug 13 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING... * WHAT...The warm air temperatures in the upper 70s and low 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * WHERE...Coastal Washington and Coastal Hancock Counties. * WHEN...From 8 AM EDT Friday through Friday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
906 WHUS41 KCAR 140718 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 318 AM EDT Fri Aug 14 2020 MEZ029-030-150000- /O.CON.KCAR.BH.S.0023.200814T1200Z-200815T0000Z/ Coastal Hancock-Coastal Washington- 318 AM EDT Fri Aug 14 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures in the upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * WHERE...Coastal Washington and Coastal Hancock Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
936 WHUS41 KCAR 141954 AAA CFWCAR Coastal Hazard Message...UPDATED National Weather Service Caribou ME 354 PM EDT Fri Aug 14 2020 MEZ029-030-150000- /O.CON.KCAR.BH.S.0023.000000T0000Z-200815T0000Z/ Coastal Hancock-Coastal Washington- 354 PM EDT Fri Aug 14 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...The warm air temperatures around 80 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * WHERE...Coastal Washington and Coastal Hancock Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
151 WHUS41 KCAR 150000 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 800 PM EDT Fri Aug 14 2020 MEZ029-030-150100- /O.EXP.KCAR.BH.S.0023.000000T0000Z-200815T0000Z/ Coastal Hancock-Coastal Washington- 800 PM EDT Fri Aug 14 2020 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 13, 11:15 AM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Aug 13, 11:15 AM EDT, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1115 AM EDT Thu Aug 13 2020 .SYNOPSIS... A secondary cold front will approach late this afternoon and cross the region this evening. High pressure will build across the region Friday through this weekend. A front will approach from the west Monday. && .NEAR TERM /THROUGH TONIGHT/... 11:15 AM Update The sky remains mostly clear though some cumulus is starting to pop across the north and some high clouds are spreading over central areas. Raised temps a couple degrees. Otherwise, no major changes this hour. Previous Discussion... Satellite imagery this morning shows nearly completely clear skies across the forecast area. A weak shortwave trough and right entrance region of a 250mb jet streak will work into northern Maine this afternoon. While the 0z sounding from CAR shows a strong inversion around 750mb and substantial dry air aloft, the aforementioned forcing should be enough for at least a couple isolated showers from near and just north of Baxter State Park into southern/central Aroostook County during peak diurnal heating. Thunder is unlikely given the dry air aloft, inversion around 10,000 feet AGL, and high freezing levels. Lower dew points and mostly sunny skies will allow temperatures to warm efficiently into the mid/upper 80s, approaching yesterday’s highs. A secondary cold front will move in from the north tonight, reinforcing dry air and cooling temperatures aloft more than the first front that passed through yesterday. Lingering moisture around 850mb will lead to just enough cloud cover to make the low temperature forecast tricky tonight. A somewhat clearer and cooler solution was preferred, with the typical cool spots of northern Maine forecast to drop into the 40s to low 50s. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Sfc hipres building south out of nrn Quebec wl bring mainly tranquil wx to the CWA thru the end of the week and into the early part of the weekend. H5 trof wl be dropping thru the state on Friday, possibly resulting in chance for showers acrs the north drg the aftn hrs. With fairly light pressure gradient may see a sea breeze dvlp keeping the coast and outer islands in the 70s for max temps with interior Downeast zones into the 80s. Cooler H8 temps wl be filtering in acrs the north and with clds and showers expected with upr trof nrn zones likely to rmn in the u70s for highs. Showers wl diminish Fri evng with loss of diurnal htg but clds likely to linger in nerly flow. Mins wl dip into the u50s acrs the south and possibly into the u40s over the far northwest. By Sat morning med range guidance begins to diverge on upr air pattern with 00z EC/UK closing H5 low off over NB while GFS/CMC indicating troffing undercutting H5 high set up ovr ern Quebec. Hv opted to go with continuity with more progressive soln of GFS and Canadian and continue with nr normal temps on Sat and skies clouding up fm the east on Sun morning in n-nerly flow. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Extndd period begins with a rex block over ern half of Maine and NB per EC while the GFS and CMC are more progressive with trof ejecting east twd the Maritimes Sun morning with H5 ridge over the state. As expected this delays pcpn timing for early next week with GFS/CMC bring showers into the ern half of CWA Mon morning and mvg them out of the region late Mon night. Due to uncertainly on model solns, hv contd with chc pops as H5 trof wl set up over the ern half of the U.S. due to 596 high taking shape over the west early in the week. Still expecting abv normal temps thru end of the long term. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... NEAR TERM: VFR with NW wind gusts up to around 15 kts this afternoon. SHORT TERM: Fri...VFR with possible VFR over nrn terminals in localized showers. NNE 5-10kts. Fri night-Sat...VFR becoming MVFR Sat morning. ENE 5-10kts. Sat night-Sun night...VFR, possible MVFR restrictions mvg in late Sun night in low cigs and showers. Light E Sat night becoming SE 5kts Sun afternoon. Mon...MVFR, localized IFR in showers. S 5-10kts. && .MARINE... NEAR TERM: Winds and seas will remain below SCA levels. SHORT TERM: Winds and seas remain blo SCA through Sat morning. May see marginal wind gusts late Fri night to between 20-25kts before diminishing Sat afternoon. Seas and winds may increase to near SCA levels on Monday. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...MStrauser/MCB Short Term...Farrar Long Term...Farrar Aviation...MStrauser/Farrar Marine...MStrauser/Farrar
Hazardous weather outlook, Aug 13, 3:13 AM EDT, 12 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 313 AM EDT Thu Aug 13 2020 ANZ050>052-MEZ001>006-010-011-015>017-029>032-140715- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 313 AM EDT Thu Aug 13 2020 This Hazardous Weather Outlook is for Atlantic Coastal Waters, Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.